MAUDE Adverse Event Report: TORNIER S.A.S. FLEX SHOULDER SYSTEM REVERSED TRAY DIA. 40 TH 0 ECC 1.5; PROSTHESIS SHOULDER JOINT METAL

TORNIER S.A.S. FLEX SHOULDER SYSTEM REVERSED TRAY DIA. 40 TH 0 ECC 1.5; PROSTHESIS SHOULDER JOINT METAL
Model Number DIA. 40 TH 0 ECC 1.5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was necessary to remove the reverse shoulder prosthesis from the patient.An (b)(6) year old with mild-grade diabetes that presented infection with indication for removing the prosthesis.During the surgery, on (b)(6) 2021, the part of the humerus implant was removed without problems, followed by the removal of the glenoid implants.At this stage of the procedure, the following events were registered: contamination of the hexagonal screwdriver, dwd167 and replacement with another screwdriver of the same model suitable for fitting; with the spare screwdriver, the surgeon unsuccessfully attempted to remove the glenoid with normal force.Surgeon made another attempt, now with the greatest force, causing the tip of the screwdriver break inside the orifice of the glenosphere.The tip of the screwdriver remains inside the patient with the assembly of the glenosphere on the glenoid base plate.The doctor finished the procedure without removing the prosthesis.No, there was no delay.
 
Event or Problem Description
It was necessary to remove the reverse shoulder prosthesis from the patient.An 80-year-old with mild-grade diabetes that presented infection with indication for removing the prosthesis.During the surgery, on (b)(6) 2021, the part of the humerus implant was removed without problems, followed by the removal of the glenoid implants.At this stage of the procedure, the following events were registered: 1) contamination of the hexagonal screwdriver, dwd167 and replacement with another screwdriver of the same model suitable for fitting; 2) with the spare screwdriver, the surgeon unsuccessfully attempted to remove the glenoid with normal force.3) surgeon made another attempt, now with the greatest force, causing the tip of the screwdriver break inside the orifice of the glenosphere.The tip of the screwdriver remains inside the patient with the assembly of the glenosphere on the glenoid base plate.The doctor finished the procedure without removing the prosthesis.No, there was no delay.
 
Additional Manufacturer Narrative
Corrections to d6b - device was not explanted as of yet.H4 mfg date, h6 health impact code the reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text : device remains implanted.

Brand Name
FLEX SHOULDER SYSTEM REVERSED TRAY DIA. 40 TH 0 ECC 1.5
Common Device Name
PROSTHESIS SHOULDER JOINT METAL
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
476613500
MDR Report Key11979977
Report Number3000931034-2021-00275
Device Sequence Number16432294
Product Code KWS
UDI-Device Identifier03700386941054
UDI-Public03700386941054
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/10/2023
Device Model NumberDIA. 40 TH 0 ECC 1.5
Device Catalogue NumberDWF510
Device Lot Number0570AU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight65 KG